Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 14, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 9, 2015, 7:48 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 7:48 PM EDT (23:48 UTC)
- Expired
- Jun 9, 2015, 8:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 96 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
211
WUUS52 KILM 092348
SVRILM
NCC017-155-100045-
/O.NEW.KILM.SV.W.0014.150609T2348Z-150610T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
748 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 748 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER TOBERMORY...OR 11 MILES
NORTHEAST OF LUMBERTON...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LUMBERTON...ELIZABETHTOWN...PEMBROKE...ST. PAULS...WHITE OAK...
HOWELLSVILLE...TOLARSVILLE...AMMON...JEROME...REX...SMITHS...
RUSKIN...BUIE...ROBESON COMMUNITY COLLEGE...TOBERMORY...LISBON...
DUART...BARKER TEN MILE...BLADEN COMMUNITY COLLEGE AND PROSPECT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 NEAR MILE MARKER 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 17 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3490 7894 3484 7890 3485 7880 3485 7852
3486 7850 3475 7839 3448 7850 3467 7928
3495 7903
TIME...MOT...LOC 2348Z 283DEG 29KT 3478 7891
$$
JDW3 follow-up statements
002
WWUS52 KILM 100005
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
805 PM EDT TUE JUN 9 2015
NCC017-155-100045-
/O.CON.KILM.SV.W.0014.000000T0000Z-150610T0045Z/
BLADEN NC-ROBESON NC-
805 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN BLADEN AND NORTHEASTERN ROBESON COUNTIES...
AT 805 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WHITE OAK...OR 12 MILES NORTHWEST OF
ELIZABETHTOWN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...ELIZABETHTOWN...ST. PAULS...SMITHS...RUSKIN...WHITE
OAK...HOWELLSVILLE...TOLARSVILLE...TOBERMORY...AMMON...LISBON...
HESTERTOWN...JEROME...DUART...BLADEN COMMUNITY COLLEGE...BARKER TEN
MILE...BUTTERS...WHITE LAKE...DUBLIN AND TAR HEEL.
THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 35
AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3491 7896 3484 7890 3485 7880 3485 7852
3486 7850 3475 7839 3448 7850 3460 7900
TIME...MOT...LOC 0005Z 283DEG 29KT 3475 7877
$$
JDW402
WWUS52 KILM 100027
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
827 PM EDT TUE JUN 9 2015
NCC155-100036-
/O.CAN.KILM.SV.W.0014.000000T0000Z-150610T0045Z/
ROBESON NC-
827 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBESON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3485 7880 3485 7852 3486 7850 3475 7839
3448 7850 3460 7880
TIME...MOT...LOC 0026Z 283DEG 29KT 3471 7856
$$
NCC017-100045-
/O.CON.KILM.SV.W.0014.000000T0000Z-150610T0045Z/
BLADEN NC-
827 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN BLADEN COUNTY...
AT 826 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR AMMON...OR NEAR ELIZABETHTOWN...
MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...AMMON...LISBON...RUSKIN...WHITE OAK...JEROME...BLADEN
COMMUNITY COLLEGE...WHITE LAKE...DUBLIN...TAR HEEL AND BLADEN COUNTY
HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3485 7880 3485 7852 3486 7850 3475 7839
3448 7850 3460 7880
TIME...MOT...LOC 0026Z 283DEG 29KT 3471 7856
$$
JDW220
WWUS52 KILM 100043
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
843 PM EDT TUE JUN 9 2015
NCC017-100053-
/O.EXP.KILM.SV.W.0014.000000T0000Z-150610T0045Z/
BLADEN NC-
843 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLADEN COUNTY
WILL EXPIRE AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3485 7880 3485 7852 3486 7850 3475 7839
3448 7850 3460 7880
TIME...MOT...LOC 0042Z 283DEG 29KT 3471 7856
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:39 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 9, 7:39 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 739 PM EDT TUE JUN 9 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND WEDNESDAY AS A COLD FRONT MOVES INTO THE CAROLINAS AND WEAKENS. HOT AND HUMID CONDITIONS ARE EXPECTED LATE THIS WEEK AND WEEKEND...WITH HEAT INDICES BECOMING INCREASINGLY UNCOMFORTABLE. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM TUESDAY...SURFACE ANALYSIS SHOWS THE LEE TROUGH IN PLACE AND AS EXPECTED CONVECTION IS BREAKING OUT. THE ELEMENTS ARE STILL IN PLAY FOR GOOD COVERAGE WITH THE INSTABILITY AND FORCING MECHANISMS. 1200 UTC GUIDANCE REMAINS BULLISH AS WELL. WILL CONTINUE TO ADVERTISE LIKELY POPS INTO THE LATER AFTERNOON HOURS...AS THE HRRR...AT LEAST THE CONSENSUS OF THE LAST FEW CYCLES SHOWS SEA BREEZE DRIVEN ACTIVITY TRANSLATING TO MORE INLAND DYNAMICALLY FORCED ACTIVITY LATER. WITH THE DIURNAL NATURE OF THE CONVECTION...AND THE FACT THE FRONT/TROUGH IS WEAKENING...OVERNIGHT ACTIVITY SHOULD BE LIMITED AND HAVE WALKED BACK POPS SLIGHTLY. WARMER GUIDANCE CONTINUES TO LOOK LIKE THE BETTER FIT FOR OVERNIGHT LOWS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY...WE WILL SEE A TYPICAL LATE SPRING/EARLY SUMMER TIME PATTERN FOR THE SHORT TERM. AN APPROACHING COLD FRONT WILL DISSIPATE AS IT ENTERS THE COASTAL PLAINS OF THE CAROLINAS FROM THE NW EARLY ON WEDNESDAY MORNING. FOR THE REMAINDER OF THE SHORT TERM A BERMUDA HIGH PRESSURE PATTERN OFFSHORE AND A PIEDMONT-STYLE THERMAL TROUGH INLAND WILL COMBINE WITH A DEEPLY MOIST COLUMN TO KEEP IN THE CHANCE FOR CONVECTION THROUGH THE PERIOD. BEST CHANCES FOR CONVECTION WILL BE ON WEDNESDAY AS P/W CONTENTS WILL BE THE HIGHEST...APPROACHING 2 INCHES...AND THE ATMOSPHERE WILL CONTINUE TO BE ROILED BY RESIDUAL OUTFLOW BOUNDARIES AND A SERIES OF WEAK UPPER DISTURBANCES. WEAK UPPER RIDGING AND LOWER P/W CONTENTS WILL MAKE FOR LESSER POPS ON THURSDAY. TEMPERATURES WILL REMAIN AROUND OR JUST ABOVE CLIMO THROUGH THE SHORT TERM. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 AM TUESDAY...BERMUDA HIGH AND STRENGTHENING MID LEVEL RIDGE WILL PRODUCE TEMPERATURES WELL ABOVE CLIMO THROUGH THE PERIOD. MID LEVEL RIDGE WILL BE WEAKEST ON FRI...PROVIDING AN OPPORTUNITY FOR AFTERNOON CONVECTION. CONVECTION WILL BE AIDED BY LINGERING DEEP MOISTURE...FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES NEAR 2 INCHES FRI...AND PRESENCE OF WEAK SHORTWAVE ROTATING AROUND WESTERN EDGE OF THE RIDGE. SUBSIDENCE OVER THE REGION WILL INCREASE DURING THE WEEKEND AS 5H RIDGE GRADUALLY GAINS STRENGTH. FORECAST SOUNDINGS MAINTAIN PRECIPITABLE WATERS AROUND 2 INCHES SO DESPITE THE SUBSIDENCE AND DOWNSLOPE FLOW THERE WILL BE ABUNDANT DEEP MOISTURE. AS SUCH WILL RETAIN INHERITED SILENT DIURNAL POP. THERE IS POTENTIAL FOR SUN TO BE MORE ACTIVE IF WEAK COLD FRONT IS ABLE TO SAG SOUTH INTO THE REGION. HOWEVER THIS APPEARS TO BE A LONG SHOT AT BEST...ESPECIALLY GIVEN THE STRENGTH OF THE MID LEVEL RIDGE AND THE TIME OF YEAR. 5H RIDGE CONTINUES TO EXPAND/STRENGTHEN MON BUT AS IS THE CASE OVER THE WEEKEND ISOLATED CONVECTION WILL REMAIN A POSSIBILITY. HIGHS WILL BE IN THE LOW TO MID 90S THROUGH THE PERIOD WITH LOWS IN THE LOW TO MID 70S. TRIPLE DIGIT HEAT INDEX VALUES ARE STILL EXPECTED FOR THE WEEKEND AND START OF NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 00Z...THUNDERSTORMS ARE OCCURRING ALONG A BOUNDARY FROM N OF FLORENCE TO NEAR KILM. TEMPO THUNDERSTORMS AND IFR WILL MOST LIKELY OCCUR AT KLBT/KFLO EARLY THIS EVENING. THERE IS A GOOD POSSIBILITY THE STORMS WILL DEVELOP SOUTHWARD INTO THE KILM/KCRE/KMYR TERMINALS LATER THIS EVENING BUT SHOULD BE WEAKER WITH TEMPO MVFR CONDITIONS. CONVECTION SHOULD MOVE SE AND TAPER OFF 04-06Z PER HIGH RESOLUTION MODELS. EXTENSIVE DEBRIS CLOUDS WILL COVER THE TERMINALS OVERNIGHT. THIS SHOULD INHIBIT FOG FORMATION BUT STILL FEEL TEMPO MVFR COULD AT LEAST OCCUR WITH LIGHT WINDS...MOIST SOILS AND SUBSIDENCE. AFTER SUNRISE VFR EXPECTED WITH LIGHT SW-W WINDS...BECOMING S-SW LATE MORNING. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE. EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS/TEMPO MVFR EACH DAY...OTHERWISE VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM TUESDAY...WINDS AND SEAS SEEM TO HAVE REACHED THEIR RESPECTIVE HIGHS FOR THE SCEC EVENT AND WILL HOLD ONTO THE HEADLINE THROUGH 6 PM. LOW LEVEL WIND FIELDS ARE MUCH WEAKER FOR THE OVERNIGHT PERIOD AS COMPARED TO THIS MORNING SO A DOWNWARD TREND IN THE WIND FORECAST AND SEAS FOR THAT MATTER IS IN ORDER. EXPECT A SOUTHWEST FLOW OF 10-15 KNOTS MOSTLY LEANING TOWARD THE LOWER END OF THE RANGE. SEAS WILL SETTLE INTO A 2-4 FOOT RANGE WITH THE OUTSIDE CHANCE OF A RESIDUAL FIVE FOOTER THIS AFTERNOON. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY...BERMUDA-STYLE HIGH PRESSURE WILL MAINTAIN A MODEST SOUTHWESTERLY FLOW OVER THE WATERS THROUGH THE SHORT TERM...WITH SW WINDS OF 10 TO 15 KTS AND SEAS IN THE 2 TO 3 FT RANGE. BIGGEST THREAT THROUGH THE SHORT TERM WILL BE SHOWER AND THUNDERSTORM ACTIVITY WHICH WILL BE PRESENT ON BOTH DAYS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 AM TUESDAY...BERMUDA HIGH WILL CONTINUE TO BE THE DOMINANT FEATURE DURING THE PERIOD MAINTAINING SOUTHWEST FLOW ACROSS THE WATERS. PIEDMONT TROUGH WILL BECOME MORE DEFINED WHICH WILL LEAD TO A SLIGHT INCREASE IN DAYTIME WIND SPEEDS. WEAK FRONT TRIES TO DROP IN FROM THE NORTHWEST LATE IN THE PERIOD. HAVE DOUBTS THE FRONT WILL REACH THE AREA BUT IT WILL TIGHTEN THE GRADIENT A BIT RESULTING IN A SLIGHT BUMP IN WIND SPEEDS SAT NIGHT. WINDS WILL BE WITHIN THE 10 TO 15 KT FOR MOST OF THE PERIOD THOUGH AN INCREASE TO 15 TO 20 KT IS EXPECTED SAT NIGHT. SEAS 2 TO 3 FT FRI BUILD TO 3 TO 4 FT LATER SAT AND SAT NIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...REK/SHK NEAR TERM...SHK SHORT TERM...REK LONG TERM...III AVIATION...MRR MARINE...REK/III/SHK
Hazardous weather outlook, Jun 9, 6:10 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 610 PM EDT TUE JUN 9 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-102215- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 610 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL POSSIBLE THIS EVENING. THUNDERSTORMS WILL CONTAIN HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON HEAT INDEX VALUES MAY REACH 100 DEGREES FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-254-256-102215- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 610 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Jun 9, 6:19 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EDT TUE JUN 9 2015
NCZ096-099-092330-
BLADEN-COLUMBUS-
619 PM EDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BLADEN AND
NORTHWESTERN COLUMBUS COUNTIES...
AT 618 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF ELIZABETHTOWN TO NEAR
EVERGREEN...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL AND DEADLY CLOUD TO GROUND LIGHTING WILL
OCCUR WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...ELIZABETHTOWN...LAKE WACCAMAW...LAGOON...REDBUG...
COUNCIL...HALLSBORO...ABBOTTSBURG...ELKTON...CARVERS...LISBON...
EMERSON...KELLY...CLARKTON...WHITE LAKE...COLUMBUS REGIONAL
HEALTHCARE SYSTEM AND BLADEN COUNTY HOSPITAL.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 380 AND 385...AND
BETWEEN MILE MARKERS 388 AND 407.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3473 7839 3470 7837 3469 7834 3468 7835
3467 7832 3463 7831 3463 7832 3461 7831
3458 7827 3457 7826 3455 7826 3454 7827
3453 7827 3427 7848 3437 7892 3470 7852
3475 7839
TIME...MOT...LOC 2218Z 250DEG 18KT 3468 7851 3441 7885
RJDSpecial weather statement, Jun 9, 6:33 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
633 PM EDT TUE JUN 9 2015
NCZ096-099-105>109-092345-
BLADEN-COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-COLUMBUS-COASTAL
PENDER-
633 PM EDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PENDER...SOUTHEASTERN
BLADEN...NEW HANOVER...NORTHEASTERN BRUNSWICK AND NORTHEASTERN
COLUMBUS COUNTIES...
AT 631 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WHITE STOCKING TO NEAR RIEGELWOOD...AND MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL AND DEADLY CLOUD TO GROUND LIGHTING WILL
OCCUR WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...BURGAW...SURF CITY...RICH INLET...FIGURE EIGHT
ISLAND...ROWAN...HAMPSTEAD...LAKE WACCAMAW...NORTHWEST...
SANDYFIELD...TOPSAIL BEACH...TOPSAIL...OGDEN...CURRIE...THE
BOROUGH...MURRAY TOWN...PHOENIX...WINDEMERE AND KELLY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 390 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 407 AND 433.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3422 7780 3427 7849 3457 7826 3456 7826
3470 7812 3470 7767 3448 7758 3444 7752
TIME...MOT...LOC 2231Z 283DEG 38KT 3462 7782 3438 7820
RJDSpecial weather statement, Jun 9, 6:48 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
648 PM EDT TUE JUN 9 2015
SCZ017-023-024-092345-
DILLON-MARLBORO-DARLINGTON-
648 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DILLON...CENTRAL
MARLBORO AND NORTHEASTERN DARLINGTON COUNTIES...
AT 648 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF MONT
CLARE...OR 11 MILES SOUTHWEST OF BENNETTSVILLE...MOVING EAST AT 30
MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DILLON...LITTLE ROCK...MINTURN...HAMER...DUNBAR...BINGHAM...SOCIETY
HILL...BLENHEIM AND MCLEOD MEDICAL CENTER.
THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
188 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3448 7989 3453 7984 3453 7983 3455 7982
3458 7980 3454 7937 3444 7925 3436 7929
TIME...MOT...LOC 2248Z 278DEG 24KT 3450 7982
RGZSpecial weather statement, Jun 9, 7:29 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT TUE JUN 9 2015
NCZ087-096-100030-
BLADEN-ROBESON-
729 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT BLADEN AND EAST CENTRAL ROBESON
COUNTIES...
AT 728 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLADEN COMMUNITY
COLLEGE...OR 9 MILES NORTHWEST OF ELIZABETHTOWN...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...SMITHS...LAGOON...RUSKIN...WHITE OAK...
BUTTERS...AMMON...LISBON...JEROME...DUART...BLADEN COMMUNITY
COLLEGE...KELLY...WHITE LAKE...DUBLIN...TAR HEEL AND BLADEN COUNTY
HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
3473 7839 3470 7837 3469 7835 3445 7832
3456 7892 3481 7884 3485 7874 3485 7852
3486 7850
TIME...MOT...LOC 2328Z 258DEG 22KT 3470 7875
JDWLocal storm report, Jun 9, 7:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
738 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 5 SW ELIZABETHTOWN 34.57N 78.67W
06/09/2015 BLADEN NC PUBLIC
PICNIC TABLE BLOWN AWAY AND LARGE TREE LIMBS REPORTEDLY
DOWN ON NC 242.
&&
EVENT NUMBER ILM1500132
RJDSpecial weather statement, Jun 9, 7:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
742 PM EDT TUE JUN 9 2015
NCZ087-096-100030-
BLADEN-ROBESON-
742 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLADEN AND ROBESON
COUNTIES...
AT 742 PM EDT...A STRONG THUNDERSTORM WAS OVER BUIE...OR NEAR RED
SPRINGS...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...ST. PAULS...BOARDMAN...SMITHS...
WHITE OAK...HOWELLSVILLE...TOLARSVILLE...BUIE...ROBESON COMMUNITY
COLLEGE...SHANNON...TOBERMORY...BUTTERS...HESTERTOWN...JEROME...
PROSPECT...REX...DUART AND BARKER TEN MILE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 207...NEAR MILE MARKER
206...NEAR MILE MARKER 201...BETWEEN MILE MARKERS 209 AND 210...
BETWEEN MILE MARKERS 197 AND 195...AND BETWEEN MILE MARKERS 200 AND
214.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 11 AND 38.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 371.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3490 7894 3484 7890 3485 7880 3485 7865
3448 7885 3448 7887 3446 7891 3445 7894
3469 7932 3483 7923 3483 7919 3495 7903
TIME...MOT...LOC 2342Z 283DEG 30KT 3477 7913
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:37 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 53 min |
| Jun 9, 3:02 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 3 hr |
| Jun 9, 3:40 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 2 hr |
| Jun 9, 3:54 PM EDT | Areal Flood Warning | ILM | Brunswick, New Hanover | 3 hr |
| Jun 9, 3:59 PM EDT | Special Marine Warning | ILM | 91 min | |
| Jun 9, 5:14 PM EDT | Areal Flood Advisory | ILM | Pender | 3 hr |
| Jun 9, 5:29 PM EDT | Special Weather Statement | ILM | Bladen | 61 min |
| Jun 9, 5:59 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Pender | 3 hr |
| Jun 9, 6:19 PM EDT | Special Weather Statement | ILM | Bladen | 71 min |
| Jun 9, 6:33 PM EDT | Special Weather Statement | ILM | Pender | 72 min |
| Jun 9, 6:56 PM EDT | Areal Flood Advisory | ILM | Bladen, Pender | 2 hr |
| Jun 9, 7:29 PM EDT | Special Weather Statement | ILM | Bladen | 61 min |
| Jun 9, 7:42 PM EDT | Special Weather Statement | ILM | Robeson | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.